Alert archive / Indiana / Tornado Warnings in 2013

Tornado Warning 8, NWS Northern Indiana

June 12, 20134 counties in Indiana

NWS Northern Indiana issued this tornado warning at Jun 12, 2013, 10:45 PM EDT for 4 counties in Indiana. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2013, 10:45 PM EDT (02:45 UTC)
Expired
Jun 12, 2013, 11:15 PM EDT
In force
30 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in
Wind
70.0 mph

Counties Grant County, IN, Huntington County, IN, Wabash County, IN, Wells County, IN

The radar

The Northern Indiana radar (KIWX), 70 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 10:47 PM EDTTSTM WND DMGWabash, INSEVERAL LARGE TREES DOWN ON THE SOUTH SIDE OF WABASH. TIME ESTIMATED FROM RADAR.
Jun 12, 10:47 PM EDTTSTM WND GST 953 Nw Wabash, INDOWNBURST WITH ESTIMATED 90 TO 100 MPH WINDS WENT THROUGH THE NORTHWEST SIDE OF WABASH. A GRAIN SILO AND 2 POLE BARNS WERE COMPLETELY DESTROYED WITH DEBRIS BLOWN SOUTHEAST. EXTENSIVE TREE DAMAGE TO THE NORTHWEST SIDE OF WABASH.
Jun 12, 11:17 PM EDTTSTM WND DMG4 W Warren, INOVERTURNED SEMI ON I-69 MILEMARKER 274

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 5:00 PM EDTSevere Thunderstorm Watch PDSSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2978 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2978 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
1.7
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WFUS53 KIWX 130245
TORIWX
INC053-069-169-179-130315-
/O.NEW.KIWX.TO.W.0008.130613T0245Z-130613T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 PM EDT WED JUN 12 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN GRANT COUNTY IN CENTRAL INDIANA...
  SOUTHERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
  SOUTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHWESTERN WELLS COUNTY IN NORTHEAST INDIANA...

* UNTIL 1115 PM EDT

* AT 1040 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 7 MILES NORTHWEST OF WABASH...AND MOVING
  SOUTHEAST AT 60 MPH.

  HAZARD...DEVELOPING TORNADO...HALF DOLLAR SIZE HAIL AND 70 MPH WIND
           GUSTS.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  VAN BUREN AROUND 1105 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SERVIA...LAGRO...TREATY...
LINCOLNVILLE...BANQUO...MOUNT ETNA...LANCASTER...PLEASANT PLAIN...
MAJENICA AND PLUM TREE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASHTAG... #NWSIWX.

&&

LAT...LON 4078 8595 4089 8595 4094 8592 4072 8525
      4059 8543 4059 8546 4057 8545
TIME...MOT...LOC 0245Z 295DEG 52KT 4082 8585

TORNADO...RADAR INDICATED
HAIL...1.25IN
WIND...70 MPH

$$
2 follow-up statements
487 
WWUS53 KIWX 130251
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 PM EDT WED JUN 12 2013

INC053-069-169-179-130315-
/O.CON.KIWX.TO.W.0008.000000T0000Z-130613T0315Z/
WABASH IN-HUNTINGTON IN-WELLS IN-GRANT IN-
1051 PM EDT WED JUN 12 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN GRANT...
SOUTHWESTERN WELLS...SOUTHERN HUNTINGTON AND SOUTHERN WABASH COUNTIES
UNTIL 1115 PM EDT...

AT 1049 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR WABASH...AND MOVING SOUTHEAST AT 60 MPH.

HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  VAN BUREN AROUND 1105 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BANQUO...MOUNT ETNA...
LANCASTER...PLEASANT PLAIN...MAJENICA...PLUM TREE...WARREN...
MCNATTS...BUCKEYE AND LIBERTY CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4077 8589 4084 8584 4089 8579 4072 8525
      4059 8543 4059 8546 4057 8545
TIME...MOT...LOC 0251Z 295DEG 52KT 4078 8575

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$
037 
WWUS53 KIWX 130302
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1102 PM EDT WED JUN 12 2013

INC053-069-169-179-130315-
/O.CON.KIWX.TO.W.0008.000000T0000Z-130613T0315Z/
WABASH IN-HUNTINGTON IN-WELLS IN-GRANT IN-
1102 PM EDT WED JUN 12 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN GRANT...
SOUTHWESTERN WELLS...SOUTHERN HUNTINGTON AND SOUTHEASTERN WABASH
COUNTIES UNTIL 1115 PM EDT...

AT 1058 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTHEAST OF LA FONTAINE...AND MOVING SOUTHEAST
AT 60 MPH.

HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  VAN BUREN AROUND 1110 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE PLUM TREE...WARREN...
BUCKEYE...MCNATTS AND LIBERTY CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4070 8572 4084 8564 4072 8525 4059 8543
      4059 8546 4057 8545
TIME...MOT...LOC 0302Z 295DEG 52KT 4073 8556

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jun 12, 10:10 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 12, 10:10 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1010 PM EDT WED JUN 12 2013

.SYNOPSIS...
ISSUED AT 250 PM EDT WED JUN 12 2013

A WARM FRONT HAS SETTLED ACROSS SOUTHERN MICHIGAN. SEVERAL
DISTURBANCES ARE EXPECTED TO RIDE ALONG THIS BOUNDARY...BRINGING
ONE OR MORE ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THE
EVENING AND OVERNIGHT. THESE STORMS HAVE THE POTENTIAL TO PRODUCE
HEAVY RAINFALL AND SEVERE WEATHER. DRIER AND COOLER WEATHER WILL
SETTLE INTO THE REGION THURSDAY INTO FRIDAY.

&&

.UPDATE...
ISSUED AT 1009 PM EDT WED JUN 12 2013

SVR WIND/LARGE HAIL/ISO TORNADO THREAT INCREASES OVER THE NEXT SEVERAL
HOURS MAINLY SOUTH OF HWY 6 IN INDIANA/OHIO AS LARGE SCALE ASCENT
INCREASES IN ADVANCE OF AN APPROACHING MID LEVEL SHORTWAVE/60 KT
MID LVL SPEED MAX. DEEP LAYER SHEAR AND MLCAPE MORE THAN
SUFFICIENT FOR ROTATING STORMS AND EVENTUAL MCS
MAINTENANCE...ALONG WITH INCREASING LOW LEVEL INFLOW. ANY SVR WX
ACROSS NORTHERN ZONES WILL BE ISOLATED IN NATURE WITH LARGE HAIL
THE PRIMARY THREAT. OTHERWISE...THE GREATEST CHANCE FOR TRAINING
AND FLASH FLOODING WITH THESE CELLS WILL LIKELY BE NEAR THE HWY 30
CORRIDOR IN INDIANA AND OHIO. GRIDS HAVE BEEN UPDATED TO REFLECT
LATEST RADAR/HRRR TRENDS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 427 PM EDT WED JUN 12 2013

SEVERE STORMS ARE EXPECTED BY EARLY TONIGHT. SEVERAL FACTORS ARE
COMING TOGETHER FOR A SIGNIFICANT OUTBREAK OF SEVERE STORMS AND
POSSIBLE TORNADOES WHICH IS REFLECTED IN THE SPC LATE MORNING
UPGRADE TO A HIGH RISK OVER NEARLY ALL OF THE FCST AREA. A STRONG
CAP WAS JUST BECOMING WEAK ENOUGH UPSTREAM FOR CONVECTION TO FIRE
ACROSS EAST IOWA IN AN INCREASINGLY VERY UNSTABLE AIRMASS.
LINCOLN/ILX 18Z SOUNDING SHOWED THE CAP HAD STRENGTHENED BETWEEN 12Z
AND 18Z...HELPING TO KEEP MOST STORMS AT BAY INTO MID AFTERNOON. SPC
SFC BASED LIFTED INDICIES OF -10 TO -12 WERE ALREADY OVER NRN
INDIANA. BULK SHEAR NEARLY OFF THE CHARTS WITH VALUES OF 55 KTS TO
75 KNOTS. ANOTHER INDICATOR OF THE EXTREME ENVIRONMENT WAS THE SPC
CRAVEN SIG SEVERE PARAMETER ON THE SPC WEB MESO ANALYSIS PAGE WITH
VALUES OF 60K TO OVER 120K WHERE THE SIGNIFICANT SVR THRESHOLD IS
ONLY 20K. SO A POWDER KEG IN THE ATMOSPHERE WAS OVER THE AREA. A SFC
LOW AND UPPER LEVEL TROF WILL MOVE EAST EARLY TONIGHT. EXPECT
EXPLOSIVE STORM DEVELOPMENT AS THE CAP CONTINUES TO ERODE AND THE
STORMS BECOME MORE ORGANIZED. THE ADVECTION OF AN UPSTREAM ELEVATED
LAYER ESPECIALLY 700/500 MB WITH LAPSE RATES APCHG 9C/KM WILL
FURTHER HELP KEEP AN EXTREMELY UNSTABLE AIRMASS OVER THE AREA AHEAD
OF THE STORMS THIS EVENING. LOW LEVEL MOISTURE FLUX WILL INCREASE AS
THE SFC LOW APPROACHES WITH THE UPPER LEVEL SHORT WAVE. HAVE ADDED A
FLASH FLOOD WATCH GIVEN THIS ENVIRONMENT AND PRECIP WATER VALUES
APPROACHING 2.0 INCHES. SOME OF THE AREA WAS STILL TRYING TO DRY OUT
FROM VERY HEAVY RAINS EARLIER IN THE MONTH WITH SOME AREAS RECEIVING
5 TO 6 INCHES OF RAIN. EXPECT THE STORMS TO ORGANIZE IN A SQUALL
LINE WITH WINDS BECOMING DAMAGING ACROSS MUCH OF THE AREA. CURRENT
THINKING IS MOST OF THE SEVERE STORM WILL OCCUR BEFORE
MIDNIGHT...ALTHOUGH HEAVY RAIN POTENTIAL SHOULD CONTINUE THROUGH THE
NIGHT. OTHERWISE...SUBSTANTIAL SUBSIDENCE BEHIND THE UPPER TROF
SHOULD ALLOW SKIES TO CLEAR BY LATE THURSDAY MORNING.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 427 PM EDT WED JUN 12 2013

FEW CHANGES TO LONG TERM PERIOD WITH FOCUS ON UPCOMING WEATHER EVENT
LATER TODAY.

UPPER LEVEL RIDGING WILL MOVE ACROSS THE AREA AT THE START OF THE
PERIOD...BUT WILL BE SLOWLY DAMPENED INTO THE START OF THE WEEKEND
AS AN UPPER LEVEL TROUGH MOVES ACROSS THE FAR NORTHERN PARTS OF THE
PLAINS.

THE AFOREMENTIONED TROUGH WILL ATTEMPT TO DIG INTO THE NORTHERN
GREAT LAKES WITH TIME THIS WEEKEND. A FRONTAL BOUNDARY WILL STALL
OUT OVER THE REGION FROM LATE SATURDAY INTO AS LATE AS MONDAY WITH
SEVERAL IMPULSES MOVING ALONG IT. THE POTENTIAL EXISTS FOR SEVERAL
ROUNDS OF THUNDERSTORMS TO EITHER DEVELOP OVER AREA OR MOVE IN FROM
THE WEST WITH THE MAIN WINDOW BEING SATURDAY NIGHT INTO SUNDAY.
POTENTIAL FOR BOTH SEVERE WEATHER AND HEAVY RAINFALL MAY
EXIST...ESPECIALLY AS MAIN WAVE ENTERS THE AREA SAT NGT INTO SUNDAY.
FURTHER DETAILS WILL BE ADDED IN LATER FORECASTS AS MODELS HOPEFULLY
COME INTO BETTER AGREEMENT. BY MONDAY NIGHT...DRY CONDITIONS SHOULD
PUSH BACK INTO THE REGION WITH SEASONABLE TEMPERATURES CONTINUING.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED
AT 710 PM EDT WED JUN 12 2013

A CLUSTER OF STORMS WERE DEVELOPING UPSTREAM ALONG A WEAK FRONT
WITH A FRONTOGENETIC SCENARIO GIVEN MARINE BOUNDARY/OLD FRONT TO
THE NORTH/NORTHEAST AND THETA E FLUX INCREASING TO THE SOUTHWEST.
THE APPROACH OF A SHORT WAVE WILL PROVIDE A VOLATILE SITUATION
WITH AN EVENTUAL DERECHO FORMING THIS EVENING. EXPECT WIND GUSTS
AT THE TERMINALS OF 45 TO 55 KNOTS...ALTHOUGH DEPENDING ON QLCS
SYSTEM ORGANIZATION...VELOCITIES COULD EXCEED 70 KNOTS. MORE
STORMS SHOULD CONTINUE TO FORM AS THE SFC LOW APPROACHES. THE
SEVERE WIND THREAT SHOULD DIMINISH BY 06Z...WITH RAIN/STORMS
ENDING BY 14Z AS SUBSIDENCE INCREASES BEHIND THE UPPER LEVEL TROF.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 8 AM EDT /7 AM CDT/ THURSDAY FOR
     INZ003>009-012>018-020-022>027-032>034.

     BEACH HAZARDS STATEMENT FROM 4 AM CDT THURSDAY THROUGH FRIDAY
     MORNING FOR INZ003.

MI...FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR MIZ077>081.

     BEACH HAZARDS STATEMENT FROM 5 AM EDT THURSDAY THROUGH FRIDAY
     MORNING FOR MIZ077.

OH...FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR OHZ001-002-004-005-
     015-016-024-025.

LM...SMALL CRAFT ADVISORY FROM 5 AM THURSDAY TO 8 AM EDT FRIDAY FOR
     LMZ043-046.

&&

UPDATE...STEINWEDEL
SYNOPSIS...BENTLEY
SHORT TERM...SKIPPER
LONG TERM...FISHER
AVIATION...SKIPPER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 12, 1:25 PM EDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
125 PM EDT WED JUN 12 2013

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-131730-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
125 PM EDT WED JUN 12 2013 /1225 PM CDT WED JUN 12 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND NORTH OF
ROUTE 30 FROM MID AFTERNOON INTO EARLY EVENING. ADDITIONAL
THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTHERN ILLINOIS
LATER THIS AFTERNOON AND TRACK RAPIDLY EAST INTO MUCH OF NORTHERN
INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO THIS EVENING.
DAMAGING WINDS WILL POSE THE GREATEST THREAT...ESPECIALLY THIS
EVENING. HOWEVER...LARGE HAIL...TORRENTIAL RAINFALL AND ISOLATED
TORNADOES WILL ALSO BE A CONCERN. THE RAIN MAY CAUSE AREAS OF
FLASH FLOODING TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY AFTERNOON THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-131730-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
125 PM EDT WED JUN 12 2013 /1225 PM CDT WED JUN 12 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND NORTH OF
ROUTE 30 FROM MID AFTERNOON INTO EARLY EVENING. ADDITIONAL
THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTHERN ILLINOIS
LATER THIS AFTERNOON AND TRACK RAPIDLY EAST INTO MUCH OF NORTHERN
INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO THIS EVENING.
DAMAGING WINDS WILL POSE THE GREATEST THREAT...ESPECIALLY THIS
EVENING. HOWEVER...LARGE HAIL...TORRENTIAL RAINFALL AND ISOLATED
TORNADOES WILL ALSO BE A CONCERN. THE RAIN MAY CAUSE AREAS OF
FLASH FLOODING TONIGHT.

DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS
ARE EXPECTED ALONG THE SOUTHEAST SHORE OF LAKE MICHIGAN LATER
TONIGHT. SEE THE LATEST BEACH HAZARDS STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS ARE
EXPECTED ALONG THE SOUTHEAST SHORE OF LAKE MICHIGAN THURSDAY INTO
THURSDAY EVENING. SEE THE LATEST BEACH HAZARDS STATEMENT FOR MORE
DETAILS.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY AFTERNOON
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-131730-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
125 PM EDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING...WITH
THUNDERSTORMS BECOMING MORE LIKELY DURING THE MID AND LATE
AFTERNOON HOURS. WIDESPREAD SHOWERS AND AND THUNDERSTORMS ARE THEN
EXPECTED THIS EVENING. THERE IS GOOD CHANCE OF SEVERE STORMS LATE
THIS AFTERNOON AND TONIGHT WITH THE MAIN THREATS BEING LARGE HAIL
AND DAMAGING WIND GUSTS IN EXCESS OF 60 KNOTS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THURSDAY AND THURSDAY
EVENING. IN ADDITION...DANGEROUS POUNDING WAVES AND LIFE-
THREATENING RIP CURRENTS ARE EXPECTED THURSDAY AND THURSDAY
EVENING...POSSIBLY PERSISTING INTO FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY AFTERNOON
THROUGH MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jun 12, 9:38 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
938 PM EDT WED JUN 12 2013

INZ009-018-130215-
ALLEN IN-DE KALB IN-
938 PM EDT WED JUN 12 2013

...STRONG THUNDERSTORMS MOVING TOWARD ALLEN COUNTY...

AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUNTERTOWN TO 7
MILES NORTHWEST OF FORT WAYNE TO 11 MILES WEST OF FORT WAYNE...MOVING
EAST AT 30 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  FORT WAYNE...
  NEW HAVEN...
  HUNTERTOWN...
  GRABILL...
  WOODBURN...
  WALLEN AND ROLLING HILLS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4103 8533 4104 8534 4112 8532 4126 8529
      4126 8520 4127 8519 4128 8481 4112 8480
      4097 8490
TIME...MOT...LOC 0139Z 270DEG 28KT 4123 8523 4113 8524
          4105 8533

BENTLEY
Local storm report, Jun 12, 9:55 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
955 PM EDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HAIL             7 N FORT WAYNE          41.18N  85.13W
06/12/2013  E0.60 INCH       ALLEN              IN   NWS EMPLOYEE

            PEA TO DIME SIZE HAIL

&&

KG
Local storm report, Jun 12, 10:02 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1002 PM EDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     TSTM WND GST     FRANCESVILLE            40.99N  86.88W
06/12/2013  E50 MPH          PULASKI            IN   EMERGENCY MNGR

            PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH

&&

KG
Local storm report, Jun 12, 10:11 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1011 PM EDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     WOLCOTT                 40.76N  87.04W
06/12/2013  M65 MPH          WHITE              IN   TRAINED SPOTTER

            MEASURED 65MPH GUST... ESTIMATED 45MPH SUSTAINED FOR 15
            MIN

&&

KG
Local storm report, Jun 12, 10:19 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1019 PM EDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HEAVY RAIN       HUNTERTOWN              41.23N  85.17W
06/12/2013  M1.15 INCH       ALLEN              IN   COCORAHS

            1.15 INCHES OF RAIN IN PAST 20 MINUTES

&&

KG
Local storm report, Jun 12, 10:28 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1028 PM EDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     HAIL             CHURUBUSCO              41.23N  85.32W
06/12/2013  E1.00 INCH       WHITLEY            IN   AMATEUR RADIO

            ESTIMATED QUARTER SIZED HAIL

&&

KG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:06 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph, Starke39 min
Jun 12, 8:13 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble47 min
Jun 12, 8:15 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko30 min
Jun 12, 8:19 PM EDTSevere Thunderstorm WarningIWXSteuben56 min
Jun 12, 8:22 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph38 min
Jun 12, 8:30 PM EDTTornado WarningIWXAllen, DeKalb, Noble45 min
Jun 12, 8:38 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Pulaski, Starke52 min
Jun 12, 8:43 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke47 min
Jun 12, 8:45 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Wabash, Whitley30 min
Jun 12, 9:01 PM EDTFlash Flood WarningIWXLaPorte, Marshall, Saint Joseph, Starke6 hr
Jun 12, 9:01 PM EDTSevere Thunderstorm WarningIWXAllen, Whitley29 min
Jun 12, 9:24 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall, Pulaski, Starke66 min
Jun 12, 9:38 PM EDTSpecial Weather StatementIWXAllen37 min
Jun 12, 9:40 PM EDTSpecial Marine WarningIWX65 min
Jun 12, 9:47 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall28 min
Jun 12, 9:49 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski, White41 min
Jun 12, 10:02 PM EDTTornado WarningIWXCass, Pulaski, White28 min
Jun 12, 10:13 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko47 min
Jun 12, 10:16 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble, Whitley44 min
Jun 12, 10:21 PM EDTFlash Flood WarningIWXAllen, Kosciusko, Whitley6 hr
Jun 12, 10:23 PM EDTSevere Thunderstorm WarningIWXAllen, Huntington, Wabash, Whitley52 min
Jun 12, 10:28 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Huntington, Kosciusko, Miami, Pulaski and 2 more62 min
Jun 12, 10:39 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Huntington, Wells51 min
Jun 12, 10:47 PM EDTFlash Flood WarningIWXCass, Fulton, Grant, Miami, Pulaski, Wabash and 1 more6 hr
Jun 12, 11:00 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Miami and 2 more60 min
Jun 12, 11:02 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Wells43 min
Jun 12, 11:06 PM EDTTornado WarningIWXAdams, Wells24 min
Jun 12, 11:14 PM EDTTornado WarningIWXAdams, Blackford, Jay, Wells46 min
Jun 12, 11:21 PM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke6 days
Jun 12, 11:21 PM EDTRiver Flood WarningIWXCarroll, Pulaski, White5 days
Jun 12, 11:21 PM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley3 days
Jun 13, 12:32 AM EDTSpecial Marine WarningIWX43 min
Jun 13, 12:38 AM EDTSpecial Weather StatementIWXLaPorte37 min
Jun 13, 12:57 AM EDTAreal Flood AdvisoryIWXAdams, Blackford, Grant, Huntington, Jay, Wells6 hr
Jun 13, 2:09 AM EDTFlash Flood WarningIWXBlackford, Grant, Jay6 hr
Jun 13, 2:57 AM EDTAreal Flood WarningIWXAllen, Kosciusko, LaPorte, Marshall, Starke, Whitley6 hr
Jun 13, 5:00 AM EDTAreal Flood WarningIWXCass, Fulton, Grant, Miami, Pulaski, Wabash and 1 more6 hr
Jun 13, 9:40 AM EDTRiver Flood WatchIWXCarroll, White35 hr

Nearby

Tornado Warnings in Indiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.